Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 36, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Aug 4, 2009, 9:18 AM EDT for Jefferson County, Kentucky. It was in force for 103 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2009, 9:18 AM EDT (13:18 UTC)
- Expired
- Aug 4, 2009, 11:01 AM EDT
- In force
- 103 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, KY
The radar
The Louisville radar (KLVX), 35 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 82 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3443 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 041318
FFWLMK
KYC111-041615-
/O.NEW.KLMK.FF.W.0036.090804T1318Z-090804T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
918 AM EDT TUE AUG 4 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 1215 PM EDT
* AT 910 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A HEAVY THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOUISVILLE
INTERNATIONAL AIRPORT...PLEASURE RIDGE PARK...OKOLONA...HIGHVIEW
AND FERN CREEK.
ONE HALF INCH TO ONE INCH OF RAIN HAS ALREADY FALLEN OVER MOST OF
THE AREA. AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL ARE POSSIBLE
IN THE WARNED AREA. GIVEN GROUND THAT IS ALREADY RAIN SOAKED DUE TO
RECENT RAINFALL PONDING OF WATER AND FLASH FLOODING WILL OCCUR
QUICKLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE TO HIGHER
GROUND.
&&
LAT...LON 3822 8542 3812 8545 3808 8557 3807 8577
3818 8589 3820 8574 3816 8573
$$
LS2 follow-up statements
000
WGUS73 KLMK 041344
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
944 AM EDT TUE AUG 4 2009
KYC111-041615-
/O.CON.KLMK.FF.W.0036.000000T0000Z-090804T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON KY-
944 AM EDT TUE AUG 4 2009
...FLOOD EMERGENCY FOR SOUTHERN JEFFERSON COUNTY IN KENTUCKY...
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR
SOUTHERN JEFFERSON COUNTY...
AT 941 AM EDT...THE PUBLIC REPORTED A THUNDERSTORM PRODUCING FLASH
FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOUISVILLE
INTERNATIONAL AIRPORT...PLEASURE RIDGE PARK AND FERN CREEK.
MAJOR FLASH FLOODING HAS BEEN REPORTED ACROSS THE METRO AREA WITH
MANY ROADS CLOSED. METRO WATER RESCUE CREWS HAVE BEEN DEPLOYED AS
MANY PEOPLE HAVE BEEN CAUGHT IN FLOODING IN VEHICLE. THIS IS A
DANGEROUS AND LIFE THREATENING SITUATION. TAKE PRECAUTIONS NOW AND
MOVE TO HIGHER GROUND AND DO NOT TRY TO PASS THROUGH FLOODED AREAS
IN CARS OR ON FOOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE TO HIGHER
GROUND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM EDT
TUESDAY AFTERNOON FOR SOUTH CENTRAL INDIANA AND NORTH CENTRAL
KENTUCKY.
&&
LAT...LON 3822 8542 3812 8545 3808 8557 3807 8577
3818 8589 3820 8574 3816 8573
$$
LS000
WGUS73 KLMK 041501
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1101 AM EDT TUE AUG 4 2009
KYC111-041511-
/O.CAN.KLMK.FF.W.0036.000000T0000Z-090804T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON KY-
1101 AM EDT TUE AUG 4 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN JEFFERSON
COUNTY...
THE FLASH FLOOD WARNING HAS BEEN REPLACED BY A FLOOD WARNING.
ALTHOUGH ONLY LIGHT RAIN IS FALLING AT THIS TIME...FLOODED AREAS
WILL REMAIN FLOODED FOR THE NEXT FEW HOURS. IN ADDITION...ANOTHER
ROUND OF HEAVY RAIN IS POSSIBLE THIS AFTERNOON AND MAY CAUSE
ADDITIONAL FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM EDT
TUESDAY AFTERNOON FOR SOUTH CENTRAL INDIANA AND NORTH CENTRAL
KENTUCKY.
LAT...LON 3822 8542 3812 8545 3808 8557 3807 8577
3818 8589 3820 8574 3816 8573
$$
LSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 7:10 AM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 4, 7:10 AM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 710 AM EDT TUE AUG 4 2009 .UPDATE FOR 12Z TAFS... SHORT TERM (TDA AND TONIGHT)... AN UNSETTLED WX PATTERN WILL BEGIN THIS PERIOD AND CONTINUE INTO THE LONG TERM. A MODERATELY UNSTABLE AMS COVERS OUR WRN FA ATTM AND THIS INSTABILITY WILL SPREAD EWD TDA ON SW FLO RESULTING IN DEWPOINTS CLIMBING TO 70/LOWER 70S. SCT TSTMS WERE MOVING INTO/DEVELOPING OVER SW INDIANA AND MOVG ESE. THESE WILL BE AFFECTING SCNTRL INDIANA/ NCNTRL KY IN THE PREDAWN AND LIKELY INCREASE IN COVERAGE...PROPELLED BY A MODEST LOW LEVEL JET/WARM AIR/MOIST UNSTABLE ADVECTION. MORE STORMS WERE DEVELOPING FARTHER UPSTREAM ACRS PARTS OF THE MID MS VLY...AIDED BY SEWD MOVG UPR LEVEL IMPULSES. IT APPEARS THAT SCT SHOWERS/TSTMS ALONG WITH VARIABLE CLOUDS WILL PREVAIL THRU THE PERIOD WITH A SERIES OF SUBTLE UPR LEVEL TROFS WORKING WITH AN UNSTABLE AMS AND AMPLE MOISTURE FOR MCS DEVELOPMENT AND MOVEMENT INTO OUR FA. SEVERITY OF STORMS IN QUESTION WITH LIMITED/DECREASING WIND SHEAR THRU THE PERIOD. BEST CHC FOR SEVERE STORMS APPEARS TO BE LATE AFTN/EVE TDA/TNGT ASSOCIATED WITH INCREASING FUEL/HEATING. SPC FCSTS EQUAL CHCS FOR LARGE HAIL/DAMAGING WINDS. MUCH PREFER NAM MOS TEMPS TDA...CANT SEE LOWER 90 READINGS UNDER A MIX OF SUN/CLOUDS WITH SCT STORMS. .LONG TERM (WEDNESDAY THROUGH MONDAY)... A SHIFT IN THE JET STREAM WILL BRING VERY WARM AND MUGGY WEATHER FOR THE WEEKEND. BY SATURDAY HIGHS WILL REACH THE LOWER TO MID 90S...TEMPERATURES NOT SEEN SINCE LATE JUNE. WEDNESDAY AND THURSDAY... PRIOR TO THE WELL ADVERTISED PATTERN CHANGE FOR THIS WEEKEND...NORTHWEST MID-LEVEL FLOW WILL CONTINUE OVER THE GREAT LAKES AND THE NORTHERN OHIO VALLEY. SURFACE HIGH PRESSURE ACROSS THE UPPER MIDWEST EARLY WEDNESDAY WILL HAVE BROUGHT DISTINCTLY COOLER AND DRIER AIR TO THE GREAT LAKES. HOWEVER THE COLD FRONT SOUTH OF THIS AIR MASS IS EXPECTED TO HANG UP ACROSS SOUTHERN INDIANA AND OHIO WEDNESDAY AND REMAIN THERE BEFORE BEGINNING TO MOVE BACK NORTH AS A WARM FRONT LATE THURSDAY. FORECAST MODELS ARE IN CONSENSUS SHOWING WARM AND HUMID CONDITIONS BOTH WEDNESDAY AND THURSDAY ACROSS THE COMMONWEALTH WITH DEWPOINTS HOVERING IN THE UPPER 60S TO AROUND 70. PRECIPITATION CHANCES BOTH DAYS WILL DEPEND ON LOCAL MESOSCALE FEATURES SUCH AS CLOUD COVER AND BOUNDARIES ASSOCIATED WITH NEARBY CONVECTION. BOTH THE NAM AND THE GFS SHOW SUBSTANTIAL ELEVATED INSTABILITY EARLY WEDNESDAY AND SCATTERED THUNDER IS VERY POSSIBLE THROUGH THE EARLY MORNING HOURS. THE AREAL EXTENT OF CLOUD COVER WEDNESDAY WILL HAVE A MAJOR ROLE IN TEMPERATURES AND AFTERNOON SURFACE BASED INSTABILITY. BOTH THE GFS AND THE ECMWF HINT AT A NOCTURNAL CONVECTIVE COMPLEX DEVELOPING ACROSS THE LOWER MISSOURI VALLEY OR IOWA LATE WEDNESDAY ALONG AN ELEVATED BAROCLINIC ZONE AT THE NOSE OF AN 850MB JET. THIS AREA WILL TEND TO MOVE SOUTHEAST AND MAY BRING THUNDERSTORMS INTO THE LOCAL AREA BY THURSDAY. WILL CONTINUE CURRENT FORECAST WHICH MENTIONS A CHANCE OF THUNDER BOTH DAYS. HIGH TEMPERATURES SHOULD RISE INTO THE MID TO UPPER 80S EACH DAY...WITH WARMISH OVERNIGHT LOWS FALLING TO AROUND 70 EACH NIGHT. FRIDAY THROUGH MONDAY... ECMWF AND THE GFS AGREE ON THE OVERALL EVOLUTION OF THE 500MB PATTERN. THE CENTER OF THE 500MB RIDGE IS FORECAST TO MIGRATE FROM ACROSS THE WESTERN PLAINS EARLY FRIDAY TO THE SOUTHEASTERN STATES BY EARLY SATURDAY. THIS EASTWARD SHIFT WILL BE IN RESPONSE TO A SEASONALLY STRONG TROUGH MIGRATING EASTWARD ACROSS THE INTERMOUNTAIN WEST SATURDAY. CORRESPONDINGLY...925MB TEMPERATURES ARE FORECAST TO WARM FROM AROUND 23C TO 28C FOR THIS PERIOD. DESPITE HUMID CONDITIONS AND SOUTHWEST LOW LEVEL FLOW...CONVECTION WILL BE ISOLATED AT BEST DUE TO PROXIMITY OF THE RIDGE AXIS AND WARM TEMPERATURES ALOFT. WILL KEEP POPS OUT THE THE WEEKEND FORECAST. BASED ON FORECAST 925MB TEMPERATURES AND 500MB HEIGHTS...FEEL THAT SATURDAY AND SUNDAY WILL BE THE WARMEST DAYS IN THIS STRETCH...WITH HIGHS IN THE LOWER TO MID 90S. && .AVIATION (04/12Z TAFS)... A COUPLE OF LARGE CONVECTIVE SYSTEMS WILL AFFECT CENTRAL KENTUCKY OVER THE NEXT 24 HOURS. THE FIRST WAS MOVING ACROSS SOUTHERN INDIANA AT 11Z. THIS SYSTEM MAY STAY JUST EAST OF SDF BUT WE WILL MENTION SEVERAL HOURS OF THUNDERSTORMS THIS MORNING. THE SYSTEM SHOULD ALSO MOVE ACROSS LEX THIS MORNING. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. GENERALLY VFR CONDITIONS OUTSIDE THUNDERSTORMS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...DK LONG TERM....JSD AVIATION.....JA
Hazardous weather outlook, Aug 4, 9:10 AM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 910 AM EDT TUE AUG 4 2009 INZ076>079-090>092-KYZ029>043-045-048-049-051315- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-HARRISON IN- FLOYD IN-CLARK IN-BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY- HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY- ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY- NELSON KY-JESSAMINE KY-CLARK KY- 910 AM EDT TUE AUG 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS...SOME WITH TORRENTIAL RAINFALL...WILL AFFECT PARTS OF SOUTH-CENTRAL INDIANA...AND NORTH-CENTRAL AND EAST-CENTRAL KENTUCKY THIS MORNING. THIS RAINFALL WILL CAUSE LOCALIZED FLASH FLOODING. THE AREA MOST PRONED TO TORRENTIAL RAIN AND FLASH FLOODING THIS MORNING IS THE LOUISVILLE METRO AREA (ESPECIALLY DOWNTOWN) AND ACROSS THE RIVER IN ADJACENT SOUTHERN INDIANA... WHERE 2 TO 4 INCHES OF RAIN IS LIKELY WITHIN A 1 TO 3 HOUR PERIOD. THIS WILL POTENTIALLY CREATE A VERY DANGEROUS SITUATION WHERE THE HEAVY RAIN IS MOST PERSISTENT. DO NOT DRIVE INTO WATER COVERING ROADS. TURN AROUND...DONT DROWN THE MORNING STORMS SHOULD END EARLY THIS AFTERNOON. ADDITIONAL SCATTERED THUNDERSTORMS ARE THEN POSSIBLE AGAIN LATE THIS AFTERNOON OR TONIGHT AS A COLD FRONT APPROACHES THE AREA. THESE STORMS COULD PRODUCE LOCALIZED WIND DAMAGE...HAIL...HEAVY RAIN...AND DANGEROUS CLOUD- TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY. GUSTY WINDS...BRIEF HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING ARE EXPECTED WITH ANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN FLASH FLOOD REPORTS AND RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE THIS MORNING. SPOTTERS MAY BE NEEDED AGAIN LATER THIS AFTERNOON AND TONIGHT TO CALL IN ANY WIND...HAIL...AND HEAVY RAIN REPORTS. INZ083-084-089-KYZ023>028-046-047-053>057-061>067-070>078-081-082- 051315- DUBOIS IN-CRAWFORD IN-PERRY IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-WASHINGTON KY-MERCER KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY- LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- 910 AM EDT TUE AUG 4 2009 /810 AM CDT TUE AUG 4 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON OR TONIGHT AS A COLD FRONT APPROACHES THE AREA. THESE STORMS COULD PRODUCE LOCALIZED WIND DAMAGE...HAIL...HEAVY RAIN...AND DANGEROUS CLOUD- TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY. GUSTY WINDS...BRIEF HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING ARE EXPECTED WITH ANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN ANY WIND...HAIL...AND HEAVY RAIN REPORTS TODAY AND TONIGHT TO THE NATIONAL WEATHER SERVICE. TWF
In the hours before
Local storm report, Aug 4, 8:53 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
853 AM EDT TUE AUG 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0850 AM FLASH FLOOD NEW ALBANY 38.30N 85.83W
08/04/2009 FLOYD IN EMERGENCY MNGR
CARS FLOATING ON SCRIBNER... MASSIVE DOWNTOWN FLOODING
&&
EVENT NUMBER LMK0900027
MRCLocal storm report, Aug 4, 8:55 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
855 AM EDT TUE AUG 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0852 AM HAIL LOUISVILLE 38.22N 85.74W
08/04/2009 E0.75 INCH JEFFERSON KY AMATEUR RADIO
&&
EVENT NUMBER LMK0900028
MRCLocal storm report, Aug 4, 8:59 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
859 AM EDT TUE AUG 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0850 AM FLASH FLOOD LOUISVILLE 38.22N 85.74W
08/04/2009 JEFFERSON KY EMERGENCY MNGR
WATER RESCUE ON EAST GREY STREET. SEVERAL FEET OF WATER
ON SECOND STREET.
&&
EVENT NUMBER LMK0900029
MRCLocal storm report, Aug 4, 9:05 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
905 AM EDT TUE AUG 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0904 AM HEAVY RAIN JEFFERSONVILLE 38.30N 85.73W
08/04/2009 M3.55 INCH CLARK IN NWS EMPLOYEE
&&
EVENT NUMBER LMK0900030
MRCLocal storm report, Aug 4, 9:07 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
907 AM EDT TUE AUG 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0906 AM FLASH FLOOD JEFFERSONVILLE 38.30N 85.73W
08/04/2009 CLARK IN BROADCAST MEDIA
3 FEET OF WATER ON EASTERN BOULEVARD... VEHICLE STUCK
&&
EVENT NUMBER LMK0900031
JMWSpecial weather statement, Aug 4, 9:14 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 914 AM EDT TUE AUG 4 2009 KYZ036-037-041>043-048-049-057-041515- SCOTT KY-HARRISON KY-FAYETTE KY-BOURBON KY-NICHOLAS KY- JESSAMINE KY-CLARK KY-MADISON KY- INCLUDING THE CITIES OF...GEORGETOWN...CYNTHIANA...LEXINGTON... PARIS...CARLISLE...NICHOLASVILLE...WINCHESTER...RICHMOND 914 AM EDT TUE AUG 4 2009 ...HEAVY RAINFALL EXPECTED.... THUNDERSTORMS MOVING ACROSS THE BLUEGRASS REGION OF CENTRAL KENTUCKY WILL BE CAPABLE OF PRODUCING PERIODS OF VERY HEAVY RAIN... FREQUENT LIGHTNING... GUSTY WINDS... AND SMALL HAIL. IF DRIVING WATCH FOR REDUCED VISIBILITIES AND REMEMBER DO NOT CROSS ROADS COVERED WITH WATER. THE STORMS ARE EXPECTED TO LAST THROUGH THE MORNING. JA
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:50 AM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 25 min |
| Aug 4, 8:13 AM EDT | Flash Flood Warning | LMK | Jefferson, Oldham | 3 hr |
| Aug 4, 8:17 AM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 28 min |
| Aug 4, 8:45 AM EDT | Flash Flood Warning | LMK | Jefferson | 2 hr |
| Aug 4, 10:48 AM EDT | Areal Flood Warning | LMK | Jefferson | 3 hr |
| Aug 4, 10:55 AM EDT | Areal Flood Warning | LMK | Jefferson, Oldham | 3 hr |
| Aug 4, 11:00 AM EDT | Areal Flood Warning | LMK | Jefferson | 3 hr |
| Aug 4, 11:23 AM EDT | Areal Flood Warning | LMK | Bullitt | 3 hr |
| Aug 4, 1:29 PM EDT | Flash Flood Warning | LMK | Trimble | 3 hr |
| Aug 4, 1:33 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham | 27 min |
| Aug 4, 1:43 PM EDT | Flash Flood Warning | LMK | Henry, Jefferson, Oldham | 4 hr |
| Aug 4, 1:54 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Shelby | 36 min |
| Aug 4, 1:56 PM EDT | Flash Flood Warning | LMK | Bourbon, Harrison, Nicholas, Scott | 4 hr |
| Aug 4, 2:31 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Harrison, Jessamine, Scott and 1 more | 29 min |
| Aug 4, 2:55 PM EDT | Flash Flood Warning | LMK | Franklin | 3 hr |
| Aug 4, 2:59 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Madison | 46 min |
| Aug 4, 3:12 PM EDT | Flash Flood Warning | LMK | Fayette | 4 hr |
| Aug 4, 3:18 PM EDT | Flash Flood Warning | LMK | Clark | 3 hr |
| Aug 4, 3:42 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 34 min |
| Aug 4, 3:51 PM EDT | Flash Flood Warning | LMK | Madison | 2 hr |
| Aug 4, 4:04 PM EDT | Flash Flood Warning | LMK | Trimble | 3 hr |
| Aug 4, 4:10 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 35 min |
| Aug 4, 5:09 PM EDT | Severe Thunderstorm Warning | LMK | Warren | 25 min |
| Aug 4, 5:18 PM EDT | Areal Flood Warning | LMK | Henry, Jefferson, Oldham | 6 hr |
| Aug 4, 5:25 PM EDT | Areal Flood Advisory | LMK | Butler, Logan, Warren | 80 min |
| Aug 4, 5:44 PM EDT | Areal Flood Warning | LMK | Franklin | 4 hr |
| Aug 4, 6:02 PM EDT | Areal Flood Warning | LMK | Harrison | 5 hr |
| Aug 4, 6:13 PM EDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 32 min |
| Aug 4, 7:02 PM EDT | Areal Flood Warning | LMK | Trimble | 3 hr |
| Aug 4, 7:15 PM EDT | Areal Flood Warning | LMK | Fayette | 2 hr |
| Aug 4, 7:56 PM EDT | Flash Flood Warning | LMK | Butler, Ohio | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.